Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
nikkia

what happens to whiteheads?

Recommended Posts

Hi everyone, I am starting Accutane on June 1st. My problem area is mainly my chin, I get a couple of cysts every month but it is constantly covered in white bumps just under the surface that come up (about 2-3 every few days). What will happen to these whiteheads when I start the Accutane? Will they just all push up at once, or will they turn into cysts?

Also, I am a teacher and will be going back to school July 28th. Any chance the worst of the initial breakout will be over by then? My dermatologist seems hopeful, but I would really appreciate hearing from the people who have actually gone through this.

Btw, I am 25 yrs old, female, and will be taking Accutane as well as Yaz

Thanks!

Share this post


Link to post
Share on other sites
Hi everyone, I am starting Accutane on June 1st. My problem area is mainly my chin, I get a couple of cysts every month but it is constantly covered in white bumps just under the surface that come up (about 2-3 every few days). What will happen to these whiteheads when I start the Accutane? Will they just all push up at once, or will they turn into cysts?

Also, I am a teacher and will be going back to school July 28th. Any chance the worst of the initial breakout will be over by then? My dermatologist seems hopeful, but I would really appreciate hearing from the people who have actually gone through this.

Btw, I am 25 yrs old, female, and will be taking Accutane as well as Yaz

Thanks!

Hi Nikkia! I'm currently taking Accutane myself. I've been on it for about 70 days now. Accutane will push out all the acne onto the surface as fast as it can. You probably experience a initial breakout that maybe worse than your current routine of breakouts. I say that a month is not enough. From experience (and what I've been told by my dermatologist) my initial breakout started around the end of my first month and continue to get breakouts along the way. It doesn't stop till the third month where it starts to decrease in numbers and great improvement is made by the fourth month.

Edit: Also, your whiteheads will start to dry up.

Share this post


Link to post
Share on other sites

Thank you for replying! Well, I was hoping to be better by the start of the school year, but I guess this is something I just have to tough out. =P Hopefully it will all be worth it in the end!

Share this post


Link to post
Share on other sites

Yeah, it kind of depends. My face was such a mess that I'm not sure whether I had an initial breakout or not, but somewhere towards the end of the first month, my skin got drier and the whiteheads got "crustier" (sorry if that's gross) and basically shed themselves off like a scab would.

I continued to get breakouts for a few months on the drug, but I was definitely seeing improvement toward month 2. I hope you're clearing up by the time school starts! If you have a particularly bad IB, sometimes doctors prescribe prednisone to knock it out quickly. I don't have any experience with that myself, though.

ps. I'm also on Yaz.

Share this post


Link to post
Share on other sites

I wish we had three months for summer, arrgh! I teach at a modified traditional school, so we get two weeks off in October, December, and in the spring. The tradeoff is we get a shorter summer vacation.

I should be all done with my course of Accutane by the October break, so my mom and I are planning a trip to the beach for that time. I figured every time I feel like the breakouts will never end, just think of the October trip...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×